Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 150, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 6, 2008, 12:11 PM CDT for McDonald County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 12:11 PM CDT (17:11 UTC)
- Expired
- Jul 6, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 061715
FFWSGF
MOC119-062300-
/O.NEW.KSGF.FF.W.0150.080706T1711Z-080706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL AND CENTRAL MCDONALD COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 PM CDT.
* AT 1209 PM CDT...MCDONALD COUNTY SHERIFFS OFFICE REPORTED THAT
EXCESSIVE RAINFALL FROM LAST NIGHT WAS PRODUCING FLASH FLOODING
ALONG THE LITTLE SUGAR CREEK. CAMP GROUNDS NEAR PINEVILLE WERE
BEING CLOSED DOWN FROM VISITORS. LOW LYING AREAS NEAR THE CREEK
WILL CONTINUE TO FLOOD FOR A FEW HOURS THIS AFTERNOON.
* MOTORISTS ARE URGED NOT TO CROSS LOW WATER CROSSINGS ALONG THE
CREEK DURING EPISODES OF HIGH WATER.
LAT...LON 3648 9432 3651 9432 3655 9435 3653 9444
3659 9448 3662 9438 3659 9423 3650 9419
3649 9420
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:10 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 6, 12:10 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT SUN JUL 6 2008 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FORECAST HIGHLIGHTS/CHALLENGES IN THIS FORECAST PACKAGE WILL BE WITH WARMER TEMPERATURES TODAY INTO TUESDAY...AND ALSO WITH AN OUTSIDE CHANCE FOR AFTERNOON/EARLY EVENING THUNDERSTORMS TODAY AND TOMORROW. THEN ATTENTION TURNS TO ANOTHER STORM SYSTEM MOVING INTO THE AREA LATE TUESDAY AFTERNOON THROUGH MUCH OF THE WORK WEEK. THIS SYSTEM WILL BRING INCREASING CHANCES FOR WIDESPREAD RAINFALL...ALONG WITH THE POSSIBILITY FOR SEVERE WEATHER...HEAVY RAINFALL AND FLASH FLOODING. CURRENTLY...AN OUTFLOW BOUNDARY FROM CONVECTION THAT DEVELOPED ACROSS NORTHERN ARKANSAS LAST EVENING CONTINUES TO PUSH NORTH THROUGH THE NORTHERN PORTIONS OF THE CWA. SHORT LIVED ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP BEHIND THIS BOUNDARY EARLY THIS MORNING. ALSO...A COMPLEX OF THUNDERSTORMS HAS DEVELOPED ACROSS SOUTH CENTRAL NEBRASKA AND IS VERY SLOWLY PUSHING TO THE SOUTHEAST EARLY THIS MORNING. THE OUTFLOW BOUNDARY WILL PUSH NORTH OUT OF THE CWA IN THE NEXT HOUR OR SO AND ANY CONVECTION DEVELOPING BEHIND THIS BOUNDARY SHOULD WEAKEN SHORTLY THEREAFTER. WARM CONDITIONS CAN BE EXPECTED TODAY AS 850MB TEMPERATURES WARM INTO THE 20S CWA WIDE...WHICH SHOULD RESULT IN HIGHS AROUND THE 90 DEGREE MARK FOR THE ENTIRE AREA. THE WESTERN CWA WILL LIKELY SEE THE WARMEST TEMPERATURES TODAY WITH HIGHS IN THE LOW TO POSSIBLY MID 90S. STILL FEEL THE GFS MOS VALUES ARE TOO WARM FOR HIGHS THE NEXT FEW DAYS...LIKELY DUE TO IT NOT ACCOUNTING FOR THE VERY MOIST AND GREEN GROUNDS. WITH THIS PACKAGE HAVE AGAIN FOLLOWED MORE CLOSELY TO THE NAM MOS VALUES FOR HIGHS THROUGH TUESDAY. AS TEMPERATURES WARM THE NEXT COUPLE DAYS...INSTABILITY WILL INCREASE LEAVING A VERY UNSTABLE AIRMASS ACROSS THE AREA. MODELS ARE SHOWING LITTLE IN THE WAY OF A CAP ACROSS THE AREA DURING THE AFTERNOON HOURS. WITH THIS TYPE OF AIRMASS AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT DURING THE AFTERNOON HOURS. WIND SHEAR WILL BE LIMITED ACROSS THE AREA SO ANY STORMS THAT CAN DEVELOP WILL BE PULSE IN NATURE. TODAY HAVE INCLUDED SLIGHT POPS ACROSS AREAS ALONG AND SOUTH OF A JOPLIN TO WARSAW LINE. THIS IS DUE TO WEAK ISENTROPIC LIFT ACROSS THESE AREAS...AND TO ACCOUNT FOR THE POSSIBILITY OF ANY OUTFLOW BOUNDARIES REMAINING ACROSS THE AREA. WILL ALSO HAVE TO WATCH THE ACTIVITY ACROSS SOUTHERN NEBRASKA TO SEE IF IT WILL HAVE ANY IMPACTS ON THE AREA TODAY. WITH ITS VERY SLOW MOVEMENT IT WILL LIKELY NOT MAKE IT INTO THE AREA BEFORE THE AFTERNOON HOURS. THIS ACTIVITY WILL LIKELY NOT HOLD TOGETHER THAT LONG AS THE LOW LEVEL JET WILL WEAKEN SHORTLY AFTER SUNRISE. THEREFORE...THIS ACTIVITY WILL LIKELY NOT HAVE MUCH OF AN IMPACT ON THE CWA TODAY AS IT WEAKENS. HOWEVER...WILL HAVE TO MONITOR IT TO SEE IF IT DEVELOPS ANY KIND OF VORT MAX THAT MAY MOVE INTO THE AREA WHICH COULD INITIATE CONVECTION. HAVE LEFT POPS OUT OF THE FORECAST FOR MONDAY...DUE TO THERE BEING NO APPARENT TRIGGERS TO INITIATE STORMS. ANY STORMS THAT DO DEVELOP WILL BE VERY ISOLATED WITH MOST LOCATION REMAINING DRY. ANOTHER STORM SYSTEM WILL AFFECT THE AREA LATE TUESDAY THROUGH MUCH OF THE WORK WEEK. AN UPPER SHORTWAVE WILL MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKE REGION. AN ASSOCIATED COLD FRONT WILL LIKELY SLOWLY PUSH SOUTH INTO THE AREA. MODELS ARE TRENDING SLOWER WITH THIS SYSTEM...WHICH I LIKE DUE TO THE LAST SEVERAL SYSTEMS EVOLVING SLOWER THAN ADVERTISED BY THE MODELS. THE FRONT WILL LIKELY PUSH INTO NORTHERN MISSOURI TUESDAY AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THUNDERSTORMS WILL LIKELY PUSHING INTO THE NORTHERN CWA LATE IN THE AFTERNOON/ EVENING HOURS...THEN THROUGH THE REST OF THE CWA THROUGH THE OVERNIGHT HOURS. A MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE FRONT...AND WITH SUFFICIENT WIND SHEAR SEVERE WEATHER IS POSSIBLE. THE FRONT WILL LIKELY STALL NEAR THE MISSOURI ARKANSAS BORDER...SERVING AS A FOCUS FOR THUNDERSTORMS THROUGH FRIDAY. IT SHOULD NOT RAIN CONTINUOUSLY DURING THIS TIME...HOWEVER SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE. ABUNDANT MOISTURE SHOULD BE IN PLACE WHICH WILL LIKELY LEAD TO HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. WISE && .AVIATION... FOR THE 18Z TAF PACKAGE...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. SCT CU DEVELOPMENT STILL EXPECTED THIS AFTERNOON...AND ISOLD TSRA ARE EXPECTED THIS AFTERNOON. CONFIDENCE REMAINS LOW...SO WILL ONLY MENTIONED CB IN THE SGF TAF AT THIS TIME. ANY TSRA ACTIVITY SHOULD BE DIURNALLY DRIVEN. SOUTHERLY WINDS ARE EXPECTED THROUGH THE TAF. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 6, 8:33 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 833 AM CDT SUN JUL 6 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 833 AM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION: ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ALONG AND SOUTHEAST OF A JOPLIN TO WARSAW LINE. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS IN ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT WILL LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT LATE TUESDAY INTO THURSDAY... POSSIBLY LEADING TO ANOTHER PERIOD OF FLOODING AND SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:46 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 5 hr |
| Jul 5, 11:32 PM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Jul 6, 5:44 AM CDT | Dense Fog Advisory | SGF | Dent, Howell, Maries, Miller, Oregon, Phelps and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.